Alert archive / California / Wind Advisories in 2014
Wind Advisory 6, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 17, 2014, 3:30 AM PDT. It took effect at Mar 17, 2014, 11:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 3:30 AM PDT (10:30 UTC)
- In effect from
- Mar 17, 2014, 11:00 AM PDT
- Expired
- Mar 17, 2014, 6:05 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
802 WWUS76 KSTO 171030 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT MON MAR 17 2014 CAZ015>019-172300- /O.NEW.KSTO.WI.Y.0006.140317T1800Z-140318T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO... STOCKTON...MODESTO 330 AM PDT MON MAR 17 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS: NORTHWEST 15 TO 30 MPH WITH GUSTS 40 TO 45 MPH. * TIMING: TODAY THROUGH THIS EVENING. * LOCATIONS INCLUDE: SACRAMENTO...REDDING...CHICO...YUBA CITY... VACAVILLE...STOCKTON...MODESTO. * IMPACTS: DRIVING CAN BE DIFFICULT IN BREEZY TO WINDY CONDITIONS. ESPECIALLY IF IN SMALL CARS AND HIGH PROFILE VEHICLES. BE AWARE THAT TREE LIMBS AND BRANCHES COULD FALL AND SECURE ANY LOOSE OBJECTS IN YOUR YARD. LOCAL POWER OUTAGES MAY BE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED AND OR WIND GUSTS AT 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. TIE DOWN LOOSE OBJECTS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
503 WWUS76 KSTO 172210 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 310 PM PDT MON MAR 17 2014 CAZ017>019-172315- /O.CAN.KSTO.WI.Y.0006.000000T0000Z-140318T0400Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...SACRAMENTO...STOCKTON...MODESTO 310 PM PDT MON MAR 17 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THIS AFTERNOON, ALTHOUGH AREAS OF BREEZY NUISANCE WINDS ARE STILL POSSIBLE INTO THIS EVENING. $$ CAZ015-016-180400- /O.CON.KSTO.WI.Y.0006.000000T0000Z-140318T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 310 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS: LOCALLY NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...MAINLY BETWEEN YUBA CITY AND RED BLUFF. * TIMING: THROUGH THIS EVENING. * LOCATIONS INCLUDE: CHICO...RED BLUFF. * IMPACTS: DRIVING CAN BE DIFFICULT IN BREEZY TO WINDY CONDITIONS...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. TIE DOWN LOOSE OBJECTS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
330 WWUS76 KSTO 180105 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 605 PM PDT MON MAR 17 2014 CAZ015-016-180215- /O.CAN.KSTO.WI.Y.0006.000000T0000Z-140318T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 605 PM PDT MON MAR 17 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO TAPER THIS EVENING AND REMAIN BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:30 AM PDT, 0 minutes earlier.
Area forecast discussion, Mar 17, 3:30 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT Mon Mar 17 2014 .Synopsis... A fast moving weather system will brush across far northern California this morning, then clearing skies and breezy north winds will develop during the afternoon. Gusty north winds will continue into Tuesday, otherwise dry weather is expected through the week. && .Discussion... A fast moving weather system is moving through NorCal early this morning. Precipitation along the front really fell apart as it moved inland into NW California late Sunday evening, but there will continue to be a chance for isolated/scattered showers until shortly after sunrise across the northern mountains. Subsidence and clearing skies will take hold this morning as cold advection increases behind the front. Gusty north winds will also develop through the morning as surface pressure gradients tighten. Expect to see windy conditions throughout the Central Valley by midday with gusts of 40-45 mph possible. Winds will continue into Tuesday before decreasing. After a mild weekend of valley temperatures in the upper 70s and lower 80s, cooler readings are on tap the next couple of days behind the cold frontal passage. Highs today in the valley are expected to be about 5-15 degrees cooler than Sunday and range from the upper 60s to lower 70s. Dry weather expected over interior NorCal for the remainder of the week, though another short-wave is forecast to pass to our north on Thursday bringing some cloudiness and perhaps more north winds in its wake. && .Extended Discussion (Friday through Monday)... Upper level ridge will bring warm and Dry conditions through Monday. High temperatures for valley locations will be in the low to mid 70's through the period. These readings are 7-10 degrees above normal for this time of year. Models indicate a possible wet system impacting Norcal Tuesday. Both the GFS and Euro show this system...but will only keep low pops due to likely timing and strength changes over the next several model runs. && .Aviation... Northerly winds will be enhanced Today starting around 18z as a weak storm brushes Norcal. This will bring breezy to locally gusty conditions to the Sacramento and Northern San Joaquin valleys, especially across the western half of the valleys where gusts to 35 kts will be possible. && .STO Watches/Warnings/Advisories... Wind advisory from 11 am this morning to 9 pm pdt this evening carquinez strait and delta...central sacramento valley... northern sacramento valley...northern san joaquin valley... southern sacramento valley. &&
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.